MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE VALVE ONLY

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE VALVE ONLY
Catalog Number 828800PL
Medical Device Problem Code Device Difficult to Program or Calibrate (1496)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a certas valve (id 828800pl) was unable to change setting after implantation procedure.The physician attempted to program the valve to a different setting, but it remained unchangeable.As a result, the surgeon had to remove the valve from the patient.
 
Additional Manufacturer Narrative
The certas valve (id 828800pl) was returned for evaluation.Failure analysis - the position of the cam when valve was received was at setting 6.The valve was visually inspected; no defects noted but presence of biological debris was noted in the housing.The valve passed the test for programming, occlusion, leak, reflux and pressure.The valve functions.Root cause analysis - no root cause could be determined as the technician could not confirm any problem with the valve at the time of investigation.A root cause for the issue reported by the customer could be due to improper handling of the device or could be due to biological debris and protein build up interfering with the valve.At the time of investigation, no programming issue was noted.

Brand Name
CERTAS PLUS INLINE VALVE ONLY
Common Device Name
CERTAS PLUS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18740863
Report Number3013886523-2024-00035
Device Sequence Number6509965
Product Code JXG
UDI-Device Identifier10381780521013
UDI-Public10381780521013
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number828800PL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown